Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 198, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2018, 7:00 PM MDT for Kiowa County, Colorado. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2018, 7:00 PM MDT (01:00 UTC)
- Expired
- Jul 29, 2018, 7:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 80.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:25 PM MDT | HAIL 1 | 9 N Brandon, CO | |
| Jul 29, 7:30 PM MDT | HAIL 3 | 6 S Chivington, CO | |
| Jul 29, 7:39 PM MDT | HAIL 1.5 | 2 W Sheridan Lake, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 1:07 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
840
WUUS55 KPUB 300100
SVRPUB
COC061-300145-
/O.NEW.KPUB.SV.W.0198.180730T0100Z-180730T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
700 PM MDT SUN JUL 29 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Kiowa County in southeastern Colorado...
* Until 745 PM MDT.
* At 658 PM MDT, a severe thunderstorm was located over Kit Carson,
or 23 miles west of Cheyenne Wells, moving south at 55 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Eads, Sheridan Lake, Neeoshe Reservoir, Sweetwater Reservoir,
Chivington, Brandon, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.
LAT...LON 3828 10225 3827 10309 3861 10312 3861 10232
TIME...MOT...LOC 0058Z 342DEG 47KT 3880 10278
HAIL...2.50IN
WIND...80MPH
$$
284 follow-up statements
240
WWUS55 KPUB 300112
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
712 PM MDT SUN JUL 29 2018
COC061-300145-
/O.CON.KPUB.SV.W.0198.000000T0000Z-180730T0145Z/
Kiowa CO-
712 PM MDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL KIOWA COUNTY...
At 711 PM MDT, a severe thunderstorm was located 9 miles southeast of
Kit Carson, or 21 miles southwest of Cheyenne Wells, moving southeast
at 45 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and two inch hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Eads, Sheridan Lake, Neeoshe Reservoir, Sweetwater Reservoir,
Chivington, Brandon, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3828 10225 3827 10309 3861 10312 3861 10232
TIME...MOT...LOC 0111Z 333DEG 38KT 3866 10270
HAIL...2.00IN
WIND...80MPH
$$
28282
WWUS55 KPUB 300119
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
719 PM MDT SUN JUL 29 2018
COC061-300145-
/O.CON.KPUB.SV.W.0198.000000T0000Z-180730T0145Z/
Kiowa CO-
719 PM MDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL KIOWA COUNTY...
At 718 PM MDT, a severe thunderstorm was located 10 miles northeast
of Eads, or 22 miles southwest of Cheyenne Wells, moving southeast at
55 mph.
This is a very dangerous storm, and has a history or producing
baseball size hail near Kit Carson.
HAZARD...80 mph wind gusts and tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Eads, Sheridan Lake, Neeoshe Reservoir, Sweetwater Reservoir,
Chivington, Brandon, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 10291 3861 10294 3861 10232 3828 10225
TIME...MOT...LOC 0118Z 332DEG 47KT 3857 10263
HAIL...2.50IN
WIND...80MPH
$$
28007
WWUS55 KPUB 300128
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
728 PM MDT SUN JUL 29 2018
COC061-300145-
/O.CON.KPUB.SV.W.0198.000000T0000Z-180730T0145Z/
Kiowa CO-
728 PM MDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL KIOWA COUNTY...
At 726 PM MDT, a severe thunderstorm was located near Chivington, or
23 miles southwest of Cheyenne Wells, moving southeast at 40 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely. The
large hail is expected to remain east of Eads, but Eads
could see damaging wind gusts.
Locations impacted include...
Eads, Sheridan Lake, Neeoshe Reservoir, Sweetwater Reservoir,
Chivington, Brandon, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 10286 3861 10289 3861 10232 3828 10225
TIME...MOT...LOC 0126Z 328DEG 37KT 3852 10253
HAIL...2.50IN
WIND...80MPH
$$
28487
WWUS55 KPUB 300135
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
735 PM MDT SUN JUL 29 2018
COC061-300145-
/O.CON.KPUB.SV.W.0198.000000T0000Z-180730T0145Z/
Kiowa CO-
735 PM MDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EASTERN KIOWA COUNTY...
At 734 PM MDT, a severe thunderstorm was located over Chivington, or
23 miles north of Lamar, moving south at 55 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely. Large
hail is expected to remain east of Eads, but Eads could see
damaging wind gusts.
Locations impacted include...
Sheridan Lake, Neeoshe Reservoir, Chivington, Brandon, Neegronda
Reservoir, Queens Reservoir and Sweetwater Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 10276 3861 10278 3861 10232 3828 10225
TIME...MOT...LOC 0134Z 349DEG 47KT 3841 10251
HAIL...2.50IN
WIND...80MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:07 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 3:07 PM MDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 307 PM MDT Sun Jul 29 2018 .SHORT TERM...(This evening through Monday) Issued at 307 PM MDT Sun Jul 29 2018 ...Severe thunderstorms possible this afternoon through this evening...with some strong thunderstorm possible into the overnight hours far southeast plains... Current water vapor imagery and upper air analysis is indicating moderate to strong northwest flow aloft across the region as a broad upper trough is translating across the Northern Rockies at this time. At the surface, this morning's low clouds across the southeast Plains have cleared and are starting to see scattered storms developing across the higher terrain which are moving quickly southeast with the moderate northwest steering flow. Tonight...Latest models differ on exact placement of storms though agree on two rounds of storms across southeast Colorado tonight. This mornings low clouds hampered destabilization across the Plains thus far, though should see continue cooling aloft with approaching trough with models indicating 1000 to over 2000 j/kg of MLCAPE across the plains. This, combined with deep layer shears of 50-60 kts, will support the development of severe thunderstorms across the southeast Plains, mainly east of a line from Monument to Trinchera. Various models runs indicating large hail and damaging winds will be the main storm threats...with the potential for hail up to around 2 inches in diameter across northern portions of the southeast plains. Wind gusts over 60 mph will also be possible. An isolated tornado will be possible as well, particularly northern portions of the southeast plains...where low level helicity is greatest. These parameters look best though across northeast CO but does spread southeastward into northeast El Paso, Crowley, Kiowa, Bent and Prowers counties later this evening. Depending on the evolution of convection, could see more convective watches issued across the rest of southeast Colorado. This initial wave of convection this evening looks to be the strongest...with models indicating a second round of storms spreading across the area with moist easterly outflow from Northeast Colorado convection interacting with broad upper trough and associated jet streak, translating southeast across the state. Various high res models show another round of rather intense cells dropping southeastward into the southeast plains after 03Z and continuing into the overnight hours. The severe threat could persist until around midnight for northern and eastern portions of the plains. As for flash flood threat...current watch area still looks on target. Although its difficult to pin down where the heaviest precipitation will fall in cases like these...this area certainly captures the greatest threat area based on antecedent soil moistures given recent heavy rains. This area also seems to capture the swath of heavier precipitation forecast by various high res models. Kiowa county appears to have the greatest risk for flash flooding through the overnight hours. Burn scars are not out of the woods...but storms will be moving at a pretty good clip, thanks to stronger flow aloft, and this should help decrease the threat some. Certainly intense storms will be capable of producing high rainfall rates so these areas will need to be monitored closely through this evening into the overnight hours. Monday will be a less active day. Northerly flow brings drier dew points into the southeast plains which cuts back CAPE some. Morning showers and stratus will also hinder instability, and area will be on the subsident back side of the system which should also limit thunderstorm coverage. Best chance of thunderstorms will be southern Sangres and Wets during the afternoon. Shear will still be sufficient for one or two strong to severe storms if the instability can be realized. Will carry isolated to scattered pops across the southeast mountains for now to encompass this possibility. .LONG TERM...(Monday night through Sunday) Issued at 307 PM MDT Sun Jul 29 2018 Best chance of showers and thunderstorms Monday evening will be across the Sangre De Cristo and Wet mountains where upslope flow will keep some low level moisture pooled up. There are some uncertainties however with regard to instability and how far east any thunderstorms will be able to persist as they move south southeastward off the mountains. First there looks to be some subsidence behind the upper trof which should limit coverage across northern portions of the area. Meanwhile low levels just east of the mountains may be quite stable given morning convection and likelihood for persistent clouds. Dew points also appear to dry out from north to south across the plains as well. Plenty of deep layer shear (running around 50-60 kts) to support one or two strong to severe storms...but it will all depend on low level moisture/instability. Hunch is areas farther south (southern Sangres) will stand the best chance for an isolated strong storm. Burn scars...particularly the Spring scar...will have to be watched for flash flood potential...though storm motions should still be fast enough...(south southeast around 20 mph) which could help decrease rainfall amounts on burn scars for all but the strongest storms. Thunderstorm activity diminishes quickly during the evening. Tuesday looks like a dry day over most of southern CO. There will still be some isolated to low end scattered thunderstorm chances across the southern Sangres and Eastern San Juans...but coverage looks pretty limited and with dew points falling off into the 30s (in the NW) and 40s (SE) in the afternoon...CAPE looks limited and high based. So overall it looks like a down day in the weather department for southern CO. Thunderstorm chances slowly increase again from Wednesday onward as moisture recirculating within the western U.S. upper high spreads back over CO. Moisture still looks a little high based across most of the area for Wednesday as dew points will be slow to increase. CAPE looks a little better across Baca county where southerly flow on the east side of the surface trof starts to advect 50 dew points back northward into the area (GFS looks a little drier though). Gradual moistening occurs for late week into next weekend as the upper ridge axis shifts eastward over CO...then briefly gets cut down as energy rides overtop across the northern U.S. Rockies late Friday into Saturday. Upper high is quick to reestablish across the Great Basin and western CO by late next weekend. Overall, this will mean a trend towards hotter temperatures and a more typical summer pattern of slow moving afternoon and evening showers and thunderstorms over the mountains drifting into the adjacent plains each day. With weak flow aloft...the threat for severe thunderstorms looks nil...and the risk for flash flooding looks confined mainly to burn scars. -KT && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 307 PM MDT Sun Jul 29 2018 Isolated to scattered thunderstorms over the mountains this afternoon will increase in coverage and intensity as the spread southeast across the I-25 Corridor and Southeast Plains. Best chances of storms moving across the terminals this afternoon and early evening will be at COS, with the best severe threat generally east of the terminals. At any rate, can't rule out MVFR and brief IFR conditions gusty outflow winds, heavy rain, and hail through the early evening. Another round of storm looks to move across the eastern Plains later this evening, with outflow from Northeast Colorado and Northwest Kansas spreading low clouds back across the southeast Plains. Expecting MVFR and IFR cigs at COS and PUB aft 06Z, with scattered showers and isolated thunderstorms also possible through early Monday morning. Low clouds to diminish through mid morning, with drier conditions and VFR conditions expected through the afternoon, with chances of storms remaining confined to the higher terrain. Mainly VFR conditions expected at ALS over the next 24 hours. Again, can't rule out an isolated tsra across the area through the afternoon, though with lesser coverage expected, will keep VCTS in taf. Skies clear out overnight, and could see low cloud and patchy fog develop early Monday morning, however, with drier northwesterly flow expected across the area, will not include in the taf attm. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 6 PM MDT this evening through late tonight for COZ095>099. && SHORT TERM...MW LONG TERM...KT AVIATION...MW
Hazardous weather outlook, Jul 29, 12:20 PM MDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1220 PM MDT Sun Jul 29 2018 COZ058>089-093>099-301830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1220 PM MDT Sun Jul 29 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe thunderstorms and heavy rain capable of producing flash flooding will be possible today over the southeast Colorado plains and the adjacent mountains. Isolated to scattered thunderstorms are expected to develop across the mountains through the early afternoon, with storms moving south and east across the I-25 Corridor and the southeast plains through the late afternoon an evening. Storms will increase in coverage and intensity as they move into a more unstable atmosphere across Eastern Colorado, with the best chances of severe storm development east of the line from Monument to Trinidad after 2 pm and lasting well into the evening hours across the far southeast plains. Large hail up to 2 inches in diameter along with winds gusts up to 70 mph are the main severe storm threats, with an isolated tornado also possible. Rains capable of producing flash flooding will be possible this evening into the nighttime hours over the far southeast plains, especially across Bent, Prowers, Kiowa and Baca counties as these areas have seen heavy rains over the last few days. Although storms will be more isolated and generally fast moving, there remains a risk of flash flooding over the burn scars this afternoon, if storms develop or move over the recent burn areas. Burn scar flash flooding may also occur once again this evening as thunderstorms are expected to re-develop along the southern mountains as an outflow boundary interacts with the higher terrain during the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Easterly upslope flow and an upper disturbance across the region will lead to widespread showers and thunderstorms on Monday. Locally heavy rainfall will be possible with the flash flood threat elevated over area burn scars and areas that have seen heavy rainfall over the past few days. In addition, lightning and small hail will be possible. The greatest threat for heavier rainfall will be over the Eastern Mountains. Isolated thunderstorm activity is possible Tuesday afternoon over the San Juan and southern Sangre de Cristo mountain ranges. Lightning will be the primary threat. Northwest flow aloft with embedded disturbances will lead to daily afternoon and evening thunderstorms across the region Wednesday through Saturday. Initial development will occur over the mountain areas, spreading south and east during the evening hours. Locally heavy rainfall will continue to be a main threat, especially for burn scars and areas that are already saturated. Lightning, strong wind gusts and small hail will also be possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely this afternoon and tonight across the eastern mountains and all of the southeast plains. 23/23
In the hours before
Local storm report, Jul 29, 4:13 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 3 W FOUNTAIN 38.68N 104.76W
07/29/2018 E1.25 INCH EL PASO CO OTHER FEDERAL
FORT CARSON.
&&Special weather statement, Jul 29, 5:26 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 526 PM MDT SUN JUL 29 2018 COZ072-079-087-088-300000- Wet Mountains between 6300 and 10000Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 526 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO AND NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm near Farisita, or 43 miles southwest of Pueblo, moving southeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Walsenburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3765 10513 3788 10491 3771 10433 3738 10462 TIME...MOT...LOC 2326Z 300DEG 33KT 3770 10497 KT
Special weather statement, Jul 29, 5:33 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 533 PM MDT SUN JUL 29 2018 COZ069-072-073-078-079-087-300000- Wet Mountains between 6300 and 10000Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 533 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUERFANO...SOUTHWESTERN CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 600 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone Peak, or 43 miles north of Alamosa, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crestone Peak. LAT...LON 3807 10571 3814 10553 3787 10531 3777 10558 TIME...MOT...LOC 2332Z 334DEG 20KT 3805 10558 28
Special weather statement, Jul 29, 5:41 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
541 PM MDT SUN JUL 29 2018
COZ074-088-094-300015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
541 PM MDT SUN JUL 29 2018
...SPECIAL WEATHER STATEMENT...
At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Trinchera, or 16 miles east of Trinidad, moving
southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3708 10435 3723 10418 3709 10387 3699 10399
3700 10424
TIME...MOT...LOC 2341Z 309DEG 16KT 3711 10422
MOORESpecial weather statement, Jul 29, 5:47 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 547 PM MDT SUN JUL 29 2018 COZ069-070-072-073-087-300000- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 547 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WEST CENTRAL HUERFANO...SOUTH CENTRAL CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 600 PM MDT... At 547 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone Peak, or 34 miles north of Alamosa, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crestone. LAT...LON 3794 10579 3803 10560 3779 10533 3766 10559 TIME...MOT...LOC 2347Z 327DEG 27KT 3793 10565 28
Special weather statement, Jul 29, 6:06 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 606 PM MDT SUN JUL 29 2018 COZ069-070-072-073-300030- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 606 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA... NORTHWESTERN HUERFANO...SOUTH CENTRAL CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 630 PM MDT... At 606 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone Peak, or 31 miles northeast of Alamosa, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Great Sand Dunes. LAT...LON 3785 10575 3799 10562 3785 10539 3765 10556 TIME...MOT...LOC 0006Z 305DEG 18KT 3788 10562 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:06 PM MDT | Special Weather Statement | PUB | Alamosa | 24 min |
| Jul 29, 6:23 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 82 min |
| Jul 29, 7:09 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jul 29, 7:38 PM MDT | Special Weather Statement | PUB | Las Animas | 52 min |
| Jul 29, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 51 min |
| Jul 29, 8:11 PM MDT | Special Weather Statement | PUB | Kiowa | 19 min |
| Jul 29, 8:23 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 37 min |
| Jul 29, 8:31 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 17 min |
| Jul 29, 8:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Jul 29, 9:19 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Jul 29, 9:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 34 min |
| Jul 29, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 43 min |
| Jul 29, 9:54 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 53 min |
| Jul 29, 10:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 49 min |
| Jul 29, 10:25 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Jul 29, 10:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 51 min |
| Jul 29, 11:58 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.